Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 48, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 21, 2001, 12:25 PM EDT for Wayne County, West Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2001, 12:25 PM EDT (16:25 UTC)
- Expired
- May 21, 2001, 1:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Wayne County, WV
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1016 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 211628 SVRRLX WVC099-211700- /NEW.KRLX.SV.W.0078.211625-211700/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 1225 PM EDT MON MAY 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN WEST VIRGINIA... * UNTIL 100 PM EDT... * AT 1219 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTH OF EAST LYNN LAKE...MOVING NORTHEAST AT 20 MPH. * EAST LYNN LAKE WILL BE IN THE VICINITY OF THE PATH OF THIS STORM <<CALL TO ACTION>>THIS STORM WILL BE PRODUCING LARGE HAIL AND HAS THE THREAT OF DAMAGING WINDS. PLEASE REPORT HAIL OR ST,RONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ LAT...LON 3808 8257 3793 8244 3810 8225 3825 8232
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 11:02 AM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 21, 11:02 AM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1102 AM EDT MON MAY 21 2001
GROUND IS VERY VERY SATURATED. FLASH FLOOD GUIDANCE LOOKS LIKE
WINTER TIME VALUES. LOTS OF SHOWERS AND THUNDERSTORMS UNTIL THE
FRONT PUSHES THROUGH ON TUESDAY...SO WILL ISSUE FLASH FLOOD WATCH
FOR TODAY AND TONIGHT.
.RLX...
WV...FLASH FLOOD WATCH FOR MONDAY AND MONDAY NIGHT FOR ZONES
WVZ005>011...WVZ013>020...WVZ024>040...WVZ046>047.
VA...FLASH FLOOD WATCH FOR MONDAY AND MONDAY NIGHT FOR ZONES
VAZ003>004.
KY...FLASH FLOOD WATCH FOR MONDAY AND MONDAY NIGHT FOR ZONES
KYZ101>103...KYZ105.
OH...FLASH FLOOD WATCH FOR MONDAY AND MONDAY NIGHT FOR ZONES
OHZ066>067...OHZ075>076...OHZ083>087.
.END/RPYThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:05 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln | 25 min |
| May 21, 7:29 PM EDT | Tornado Warning | RLX | Jackson | 16 min |
| May 21, 7:57 PM EDT | Tornado Warning | RLX | Wood | 33 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.